[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1984

Pityriasis Rubra Pilaris

Author Affiliations

185 Prospect Ave Hackensack, NJ 07601

Arch Dermatol. 1984;120(8):995. doi:10.1001/archderm.1984.01650440025012
Abstract

To the Editor.—  The recent report by Murray et al1 on the occurrence of hypertriglyceridemia in two middle-aged men during and after unsuccessful treatment of pityriasis rubra pilaris (PRP) with high-dose vitamin A (retinol) was of great interest. It was noted that an earlier report by Dicken2 showed that the eighth-day measurement of the triglyceride level was approximately doubled in an elderly woman also treated for PRP with high-dose vitamin A. Although it is well-accepted that high dosages of vitamin A may be a cause of hypertriglyceridemia, perhaps other factors may play a role in altering plasma lipids during vitamin A treatment.Inasmuch as PRP may be associated with hypothyroidism,3,4 and hypothyroidism is often associated with hypertriglyceridemia, it would be important to know if the patients of Murray et al and of Dicken had clinical or biochemical evidence of hypothyroidism before, during, and after treatment.The elevated

First Page Preview View Large
First page PDF preview
First page PDF preview
×